MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012534-100
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa).Using a 6fr sheath, the 6.0x100mm absolute pro stent was advanced to the target lesion and deployed; however, the stent was noted to have separated in two pieces.Therefore, a 6.0x60 mm absolute pro stent was advanced to be implanted between the gap of the broken stent; however, would not cross the implanted stent.The 6.0x100mm absolute pro stent remains in the patient not fully apposed to the vessel.The procedure was aborted.The patient is reported to be returning to the hospital in two weeks to attempt further treatment of the target lesion and broken stent.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported stent material separation was able to be confirmed per the cine review.The reported difficult to advance and the reported difficult or delayed activation was unable to be replicated in a testing environment as they were based on operational circumstances.As there was no damage noted to the device during the inspection prior to use, it is possible that inadvertent mishandling during advancement and/or stent deployment resulted in the noted device damages (wrinkled sheath, cracked outer member, multiple outer member bends/kinks) thus resulting in the reported difficult or delayed activation and ultimately resulted in the reported stent material separation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult or delayed activation and the reported stent material separation difficulties cannot be determined.The reported difficult to advance was a result of the attempt to implant the 6.0x60 mm absolute pro stent to be implanted between the gap of the broken/compromised deployed stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.A cine was received and reviewed by an abbott vascular clinical specialist: the media included does confirm that there is two pieces of stent material within the patient¿s sfa and there is a malfunction seen.I, however, cannot come to a conclusion of probable cause of the event after reviewing the complaint report and media associated with the report, as we do are not informed of: lesion morphology/characteristics, treatment algorithm prior to absolute pro 6.0x100mm delivery and confirmation that preparation and handling of device was per instructions for use (ifu).

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18271449
Report Number2024168-2023-13505
Device Sequence Number20808373
Product Code NIP
UDI-Device Identifier08717648176012
UDI-Public08717648176012
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1012534-100
Device Lot Number3032461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale